Virginia, 2018Damaging Winds in Virginia, September 1, 2018
September 1, 2018 · NWS LWX · 3 events in 2 counties and zones
A stalled frontal boundary interacted with a warm and moist air mass to generate showers and thunderstorms, a couple of which became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary interacted with a warm and moist air mass to generate showers and thunderstorms, a couple of which became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 1, 11:24 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 11:24 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1224 PM EDT Sat Sep 1 2018
.SYNOPSIS...
A stationary front will remain over the area through evening.
The boundary will dissipate tonight into Sunday and high
pressure will build over the western Atlantic during the early
and middle portions of next week. A cold front may approach from
the north late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Flash Flood Watch has been issued for portions of eastern WV
and west-central VA through midnight due to potential heavy
showers and thunderstorms resulting in localized rapid rises of
water through this evening.
Previous discussion...
At 1030am areas radars showing a few light showers in eastern
Anne Arundel county...while TDWRs indicate maybe some patchy
drizzle as well. The frontal boundary that brought yesterday's
locally heavy rain has dropped south to a position along the
southern CWA border. Easterly marine flow has brought extensive
cloud cover along with humid condtions this morning across most
areas...except far southwest portion is seeing plenty of breaks.
12Z IAD sounding modified showed mixed layer CAPE values around
2000 J/kg with surface based CAPEs anywhere from 2500-3000.
Airmass hasn't really changed much from yesterday. Drier air at
mid levels in sounding along with 0-6km shear of 20 kts or less
suggests that if there are some breaks in clouds...then storms
could initiate within a few hours and not move much.
12/13Z model guidance including HRRR Time lagged ensemble
suggest 20-30 percent potential of heavy rain across southwest
portion of the CWA later this afternoon. Will continue to
evaluate conditions there for possible flood watch if cloud
cover continue to abate. However a mitigating factor today is
that there is a weak upper level trough moving across the CWA
this afternoon. While the trough will likely help organize
convection in more of a larger scale linear line... it will also
help keep storms moving rather than being more stationary.
Have made adjustments to skycover and pop to reflect ongoing
conditions...skycover to be more extensive then previous
forecast...especially across the north half of the CWA. And
adjusted timing and coverage of PoPs based on
CAM/satellite/radar trends.
Previous short/long term discussions follow...
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
With the boundary essentially washed out come Sunday morning over
our CWA, the wind flow will favor more of a southerly trajectory,
maintaining a hot and humid airmass across the area. There is
indications of the boundary lingering near the eastern shore and the
Delmarva, which could help aid in showers and isolated thunderstorms
for the eastern third of our CWA Sunday morning, including the metro
areas. As such will carry bit higher POPs along and east of the I-95
corridor Sunday morning. With peak heating and the moist airmass
over the region, additional showers and storms will be possible
Sunday afternoon and early evening, but overall coverage is expected
to be less than compared to today. A little more insolation will
allow for temperatures to reach the mid to upper 80s Sunday
afternoon. Lows Sunday night holding in the upper 60s to low 70s
with any shower/storm activity decreasing during the evening hours.
Building high pressure at the surface and aloft will promote
increasing heights and above normal temperatures on Monday. Highs
are expected to return to the 90s and coupled with dewpoints in the
lower 70s, it will feel like the upper 90s to near 100 degrees
Monday afternoon. Given the moist airmass in place and ample
insolation, afternoon showers and storms will be a possibility, with
our higher terrain locations favored with higher chance POPs. High
pressure throughout the column persists Monday night, with partly
cloudy skies and dry conditions anticipated. Temperatures Monday
night will remain quite warm for early September, running nearly 10
degrees above normal in the upper 60s to lower 70s.&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
An upper-level high will remain over the region Tuesday through
Thursday while surface high pressure over the western Atlantic
extends into our area as well. 500mb heights are forecast to be
anomalously high.
Strong subsidence from the upper-level ridge and an onshore flow
at the surface flow means that more unseasonably hot and humid
conditions are likely. Highs are most likely to range from the
upper 80s to lower/middle 90s for most areas along with high
humidity. The heat and humidity will lead to an unstable
atmosphere each day, so there will be chances for showers and
thunderstorms...mainly during peak heating in the
afternoon/evening hours each day. Coverage may remain scattered
due to the lack of strong lifting mechanism, weak shear and
subsidence overhead...but slow movement of storms and low min
theta e's could lead to locally heavy rain and gusty winds any
any thunderstorms that develop.
The upper-level high may weaken a little for Friday as a weak
cold front approaches from the north. More hot and humid
conditions are likely, and perhaps there will be a better chance
for thunderstorms due to the weakening ridge and approaching
boundary.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IFR ceilings holding out at MRB/BWI/MTN longer than expected in
easterly marine flow north of stationary boundary but are
expected to improve to MVFR 15-17Z. Other terminals have gone
MVFR. Through 18Z...precip chance minimal at all
terminals...with scattered -shra after 18Z and best chance for
tstms after 20/21Z through early evening.
&&
.MARINE...
High pressure will continue onshore flow through Sunday. Winds
are expected to remain below advisory levels through early
next week. Isolated showers and thunderstorms possible late this
afternoon and evening and again on Sunday afternoon.
&&
.TIDES/COASTAL FLOODING...
An onshore flow has developed behind a weak boundary overnight.
The onshore flow has caused tidal anomalies to increase and
Annapolis, Straits Point and DC could all meet minor advisory
levels at the next high tide cycle tonight. Onshore flow
persists through through Sunday keeping water levels elevated.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025>027-
029-036>040-503-504-507-508.
WV...Flash Flood Watch until midnight EDT tonight for WVZ055-501-
502-505-506.
MARINE...None.
&&
SYNOPSIS...BJL
NEAR TERM...BKF/SMZ
SHORT TERM...BKF/SMZ
LONG TERM...BJL
AVIATION...BJL/BKF/SMZ
MARINE...BJL/BKF/SMZ
TIDES/COASTAL FLOODING...SMZHazardous weather outlook, Sep 1, 11:20 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1220 PM EDT Sat Sep 1 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021630-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1220 PM EDT Sat Sep 1 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms producing locally heavy rain with
isolated incidents of flooding are possible across the Washington
Metropolitan area and southern Maryland this afternoon and evening.
Isolated damaging wind gusts are possible this afternoon in
thunderstorms that occur south of U.S. Route 50.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021630-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1220 PM EDT Sat Sep 1 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...This Afternoon and Tonight
A Flash Flood Watch is in effect until midnight for Grant, Hardy
and Pendleton Counties in eastern West Virginia, and portions of
west-central Virginia.
Showers and thunderstorms producing locally heavy rain with
isolated incidents of flooding are possible outside the watch area
this afternoon and evening.
Isolated damaging wind gusts are possible this afternoon in
thunderstorms that occur south of U.S. Route 50.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DHOF
In the hours before
Local storm report, Sep 1, 8:32 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 AM EDT SAT SEP 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 3 SW BALTIMORE 39.27N 76.65W
08/31/2018 BALTIMORE CITY MD MESONET
THE STREAM GAUGE ON GWYNNS FALLS ON WASHINGTON
BOULEVARD IN BALTIMORE REACHED FLOOD STAGE OF 13.0 FEET
AT 8:25 PM. IT CRESTED AT 13.97 FEET AT 8:40 PM, THEN
FELL BELOW FLOOD STAGE BY 9:00 PM. AT THIS LEVEL, WATER
COVERS THE BIKE PATH ALONGSIDE THE STREAM, AND
APPROACHES THE END OF BERLIN STREET.
&&
EVENT NUMBER LWX1801870
DHLocal storm report, Sep 1, 8:40 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
940 AM EDT SAT SEP 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLOOD 3 WNW JESSUP 39.16N 76.82W
08/31/2018 HOWARD MD BROADCAST MEDIA
HIGH WATER BLOCKS MISSION ROAD EAST OF GUILFORD ROAD.
0122 PM FLOOD 2 W JESSUP 39.15N 76.82W
08/31/2018 HOWARD MD 911 CALL CENTER
GUILFORD ROAD CLOSED AT MARY LANE DUE TO HIGH WATER
0539 PM FLOOD 1 ENE SCARBORO 39.65N 76.27W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
RT. 136 CLOSED DUE TO FLOODING BETWEEN RT 440 AND
DEERFIELD ROAD.
0539 PM FLOOD 1 SSE SCARBORO 39.63N 76.29W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
CONOWINGO ROAD CLOSED DUE TO FLOODING NEAR TRAPPE ROAD.
0624 PM FLOOD WHITEFORD 39.71N 76.35W
08/31/2018 HARFORD MD 911 CALL CENTER
MULTIPLE ROADS CLOSED AND WATER RESCUES DUE TO
FLOODING.
0630 PM FLOOD 2 ESE SCARBORO 39.64N 76.26W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
ARENA ROAD CLOSED DUE TO FLOODING ON THE 1500 BLOCK.
PEOPLE RESCUED FROM FLOODED HOUSE.
0640 PM FLOOD 2 NW DARLINGTON 39.67N 76.23W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
LOVE ROAD BRIDGE COLLAPSED OVER PEDDLER RUN CREEK DUE
TO FLOODING.
0641 PM FLOOD 3 NW DARLINGTON 39.67N 76.23W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
LOVE ROAD CLOSED DUE TO FLOODING NEAR FRANKLIN CHURCH
ROAD. VEHICLE IN FLOODED WATER/ WATER RESCUE OF ONE
TRAPPED PERSON.
0700 PM FLOOD 2 SSE DARLINGTON 39.62N 76.19W
08/31/2018 HARFORD MD MESONET
THE STREAM GAUGE ON DEER CREEK AT DARLINGTON REACHED
FLOOD STAGE OF 10.0 FEET AT 7:00 PM. IT CRESTED AT 13.44
FEET (WHICH IS THE HIGHEST ON RECORD FOR THIS SITE) AT
9:00 PM, THEN FELL BELOW FLOOD STAGE BY 10:45 PM. AT
THIS LEVEL, WATER APPROACHES WILSONS MILL NEAR
DARLINGTON AS WELL AS NOBLES MILL BETWEEN DARLINGTON AND
CHURCHVILLE.
0704 PM FLOOD 3 NNW DARLINGTON 39.68N 76.22W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
CASTLETON ROAD CLOSED DUE TO FLOODING NEAR GLEN COVE
ROAD.
0706 PM FLOOD 1 NE DARLINGTON 39.65N 76.19W
08/31/2018 HARFORD MD 911 CALL CENTER
RT.1 CLOSED BETWEEN CONOWINGO DAM AND DEER CREEK STREAM
DUE TO FLOODING.
0706 PM FLOOD BEL AIR 39.53N 76.35W
08/31/2018 HARFORD MD 911 CALL CENTER
MCFADDEN ROAD CLOSED DUE TO FLOODING.
0706 PM FLOOD 2 SSE BEL AIR 39.50N 76.33W
08/31/2018 HARFORD MD 911 CALL CENTER
TOLLGATE ROAD AT PLUMTREE ROAD CLOSED DUE TO FLOODING.
0715 PM FLOOD 3 ENE PLEASANT FURNACE 39.50N 76.35W
08/31/2018 HARFORD MD MESONET
THE STREAM GAUGE ON PLUMTREE RUN NEAR BEL AIR HIT FLOOD
STAGE OF 6.0 FEET AT 7:15 PM. IT CRESTED AT 6.63 FEET AT
7:30 PM, THEN FELL BELOW FLOOD STAGE BY 7:55 PM. AT THIS
LEVEL, WATER IS FLOWING OVER BOTH PLUMTREE ROAD AND
TOLLGATE ROAD.
0719 PM FLASH FLOOD 2 N HARFORD 39.52N 76.26W
08/31/2018 HARFORD MD 911 CALL CENTER
*** 2 FATAL *** A CAR WAS SWEPT UNDERNEATH A BRIDGE
ALONG JAMES RUN ROAD NEAR THE INTERSECTION OF STATE
ROUTE 136 AND JAMES RUN ROAD. THE CAR WAS LATER FOUND
NEAR THE INTERSECTION OF CALVARY ROAD AND SCHUCKS ROAD.
TWO FATALATIES OCCURRED.
0743 PM FLOOD 1 NE ABINGDON 39.47N 76.26W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
PHILADELPHIA ROAD NEAR CALVARY ROAD CLOSED DUE TO
FLOODING.
0743 PM FLOOD HARFORD 39.50N 76.26W
08/31/2018 HARFORD MD FIRE DEPT/RESCUE
FLOODING AT CRESWELL ROAD AND GOAT HILL ROAD. PEOPLE
TRAPPED IN VEHICLES IN FLOOD WATERS.
0744 PM FLOOD CARSINS 39.54N 76.21W
08/31/2018 HARFORD MD 911 CALL CENTER
CARSINS RUN ROAD BRIDGE NEAR MD-22 CLOSED DUE TO
FLOODING.
0825 PM FLOOD 3 SW BALTIMORE 39.27N 76.65W
08/31/2018 BALTIMORE CITY MD MESONET
THE STREAM GAUGE ON GWYNNS FALLS ON WASHINGTON
BOULEVARD IN BALTIMORE REACHED FLOOD STAGE OF 13.0 FEET
AT 8:25 PM. IT CRESTED AT 13.97 FEET AT 8:40 PM, THEN
FELL BELOW FLOOD STAGE BY 9:00 PM. AT THIS LEVEL, WATER
COVERS THE BIKE PATH ALONGSIDE THE STREAM, AND
APPROACHES THE END OF BERLIN STREET.
0830 PM FLOOD 2 ENE ARBUTUS 39.25N 76.66W
08/31/2018 BALTIMORE MD 911 CALL CENTER
HAMMONDS FERRY ROAD CLOSED DUE TO FLOODING AT MINE BANK
LANE.
0830 PM FLOOD 2 N PUMPHREY 39.25N 76.65W
08/31/2018 BALTIMORE MD 911 CALL CENTER
HOLLINS FERRY ROAD CLOSED DUE TO FLOODING NEAR
LANSDOWNE ROAD.
0830 PM FLASH FLOOD 1 NNW EDGEWOOD 39.44N 76.31W
08/31/2018 HARFORD MD MESONET
THE STREAM GAUGE AT EDGEWOOD ALONG OTTER CREEK SHOWED A
RAPID RISE ABOVE FLOOD STAGE OF 8 FEET. AT 8 FEET,
WINTER RUN ROAD FLOODS NEAR SINGER ROAD.
0830 PM FLOOD ARBUTUS 39.24N 76.69W
08/31/2018 BALTIMORE MD MESONET
THE STREAM GAUGE ON EAST BRANCH HERBERT RUN IN ARBUTUS
REACHED FLOOD STAGE OF 7.0 FEET AT 8:30 PM. IT CRESTED
AT 8.11 FEET AT 8:40 PM, THEN FELL BELOW FLOOD STAGE BY
9:05 PM. AT THIS LEVEL, WATER COVERS YARDS NEAR TOM DAY
BOULEVARD. WATER APPROACHES STRUCTURES ALONG THE CREEK,
AND APPROACHES THE TOP OF THE CULVERT AT SULPHUR SPRING
ROAD.
0830 PM FLOOD 1 NNW EDGEWOOD 39.44N 76.31W
08/31/2018 HARFORD MD MESONET
THE STREAM GAUGE ON OTTER POINT CREEK IN EDGEWOOD
REACHED FLOOD STAGE OF 8.0 FEET AT 8:30 PM. IT CRESTED
AT 8.99 FEET AT 9:00 PM, THEN FELL BELOW FLOOD STAGE BY
10:00 PM. AT THIS LEVEL, WINTERS RUN ROAD IS FLOODED
NEAR SINGER ROAD.
0905 PM FLOOD 2 NNE ARBUTUS 39.26N 76.68W
08/31/2018 BALTIMORE MD TRAINED SPOTTER
BENSON AVENUE CLOSED DUE TO FLOODING BETWEEN HAVERHILL
ROAD AND KNECHT AVENUE.
0920 PM TSTM WND DMG 1 ESE CHELSEA BEACH 39.10N 76.50W
08/31/2018 ANNE ARUNDEL MD LAW ENFORCEMENT
TWO TREES DOWN NEAR LAKESHORE DRIVE IN PASADENA.
0930 PM TSTM WND DMG BELVEDERE HEIGHTS 39.05N 76.50W
08/31/2018 ANNE ARUNDEL MD LAW ENFORCEMENT
TREE DOWN NEAR JONES STATION ROAD.
0942 PM COASTAL FLOOD 1 ENE ANNAPOLIS 38.98N 76.48W
08/31/2018 ANNE ARUNDEL MD MESONET
THE TIDAL GAUGE ON THE SEVERN RIVER AT ANNAPOLIS
REACHED MINOR FLOOD STAGE OF 2.6 FEET AT 9:42 PM. IT
CRESTED AT 2.68 FEET AT 9:48 PM, AND FELL BELOW FLOOD
STAGE BY 10:12 PM. AT THIS LEVEL, THE DOCK STREET
PARKING AREA AT ANNAPOLIS CITY DOCK BEGINS TO LOSE
PARKING CAPACITY DUE TO FLOOD WATERS POOLING IN THE
AREA.
0955 PM FLOOD 2 N ABERDEEN 39.54N 76.17W
08/31/2018 HARFORD MD LAW ENFORCEMENT
ROBINHOOD ROAD CLOSED NEAR PARADISE ROAD DUE TO
FLOODING.
0955 PM FLOOD 1 N ABERDEEN 39.53N 76.17W
08/31/2018 HARFORD MD LAW ENFORCEMENT
MAXA ROAD CLOSED DUE TO FLOODING BETWEEN SOUTHGATE ROAD
AND CRONIN DRIVE.
1012 PM FLOOD 1 S ARNOLD 39.03N 76.50W
08/31/2018 ANNE ARUNDEL MD LAW ENFORCEMENT
WATER RESCUE IN THE 1500 BLOCK OF MD-2 RITCHIE HIGHWAY.
1017 PM FLOOD 1 NNE ANNAPOLIS 38.98N 76.49W
08/31/2018 ANNE ARUNDEL MD LAW ENFORCEMENT
MD-450 KING GEORGE STREET BRIDGE CLOSED DUE TO HIGH
WATER.
1020 PM FLOOD 3 SW ASHBURN 39.01N 77.53W
08/31/2018 LOUDOUN VA 911 CALL CENTER
BELMONT RIDGE ROAD CLOSED DUE TO FLOODING NEAR WAXPOOL
ROAD.
1030 PM FLOOD 1 N ANNAPOLIS 38.98N 76.51W
08/31/2018 ANNE ARUNDEL MD LAW ENFORCEMENT
WATER RESCUE AT THE INTERSECTION OF TAYLOR AVENUE AND
MELROSE STREET.
1050 PM FLOOD 1 NNW BERKELEY 39.51N 77.93W
08/31/2018 BERKELEY WV 911 CALL CENTER
2700 BLOCK OF WILLIAMSPORT PIKE CLOSED DUE TO FLOODING.
1052 PM FLOOD MARTINSBURG 39.46N 77.98W
08/31/2018 BERKELEY WV 911 CALL CENTER
N TENNESSEE AVE CLOSED NEAR WEST RACE STREET DUE TO
FLOODING.
1054 PM FLOOD MARTINSBURG 39.47N 77.97W
08/31/2018 BERKELEY WV 911 CALL CENTER
BALTIMORE STREET CLOSED DUE TO FLOODING NEAR RANDOLPH
STREET.
1058 PM FLOOD 1 SE MARTINSBURG 39.45N 77.96W
08/31/2018 BERKELEY WV 911 CALL CENTER
200 BLOCK OF STEPHEN STREET CLOSED DUE TO FLOODING.
1105 PM FLOOD 1 N ROSE HILL 38.81N 77.11W
08/31/2018 CITY OF ALEXANDRIA VA MESONET
THE STREAM GAUGE ON CAMERON RUN IN ALEXANDRIA REACHED
FLOOD STAGE OF 9.5 FEET AT 11:05 PM. IT CRESTED AT 12.41
FEET (WHICH IS IN MODERATE FLOOD STAGE) AT 11:30 PM,
THEN FELL BELOW FLOOD STAGE BY 11:55 PM. AT THIS LEVEL,
MOST OF THE LOWER HOLMES RUN TRAIL ALONG CAMERON RUN IS
FLOODED. BACKWATER FLOODING IS TAKING PLACE ALONG
BACKLICK RUN.
1119 PM FLOOD 2 NW ROSE HILL 38.81N 77.13W
08/31/2018 CITY OF ALEXANDRIA VA 911 CALL CENTER
WATER RESCUE. MULTIPLE CARS TRAPPED IN HIGH WATER AND
DUMPSTER FLOATING DOWN THE 600 BLOCK OF SOUTH PICKETT
STREET NEAR SOUTH VAN DORN STREET.
1120 PM FLOOD 1 SE BARCROFT 38.84N 77.09W
08/31/2018 ARLINGTON VA MESONET
THE STREAM GAUGE ON FOURMILE RUN IN ALEXANDRIA REACHED
MINOR FLOOD STAGE OF 12.0 FEET AT 11:20 PM. IT CRESTED
AT 12.26 FEET AT 11:30 PM, THEN FELL BELOW FLOOD STAGE
BY 11:40 PM. AT THIS LEVEL, WATER BEGINS TO FLOOD THE
NORTH BANK, INTO GRASSY AREAS AND PARKING LOTS.
1130 PM FLOOD 1 NNE ROSE HILL 38.80N 77.11W
08/31/2018 CITY OF ALEXANDRIA VA MESONET
THE STREAM GAUGE ON CAMERON RUN NEAR EISENHOWER AVENUE
IN ALEXANDRIA OVER 7.5 FEET BETWEEN 10:55 PM AND 11:30
PM, CRESTING IN MAJOR FLOOD STAGE AT 12.25 FEET. IT FELL
BELOW FLOOD STAGE BY 12:25 AM.
1140 PM FLOOD 1 SE LAKE BARCROFT 38.84N 77.14W
08/31/2018 FAIRFAX VA 911 CALL CENTER
WATER OVERFLOWING BARCROFT DAM.
1145 PM FLOOD 2 WNW THE WOODROW WILSO 38.80N 77.07W
08/31/2018 FAIRFAX VA MESONET
THE STREAM GAUGE ON CAMERON RUN IN HUNTINGTON EXCEEDED
FLOOD STAGE OF 6.5 FEET AT 11:45 PM. IT CRESTED AT 8.94
FEET AT 11:55 PM AND FELL BELOW FLOOD STAGE BY 12:40 AM.
AT THIS LEVEL, WITHOUT LEVEE PROTECTION, WATER
APPROACHES SEVERAL HOMES ON FENWIRCK DRIVE. ABOUT A FOOT
AND A HALF OF WATER COVERS FENWICK DRIVE AND WATER ALSO
COVERS BOTH ENDS OF ARLINGTON TERRACE.
1230 AM FLOOD 2 SSE LORTON 38.68N 77.22W
09/01/2018 FAIRFAX VA 911 CALL CENTER
WATER OVER BRIDGE ON VA-611 COLCHESTER ROAD OVER GILES
RUN BETWEEN HASSETT STREET AND GREEN DRIVE.
&&
EVENT NUMBER LWX1801821 LWX1801822 LWX1801829 LWX1801830 LWX1801823
LWX1801827 LWX1801828 LWX1801826 LWX1801866 LWX1801825 LWX1801824
LWX1801833 LWX1801835 LWX1801867 LWX1801847 LWX1801831 LWX1801832
LWX1801834 LWX1801870 LWX1801836 LWX1801837 LWX1801851 LWX1801868
LWX1801869 LWX1801838 LWX1801854 LWX1801855 LWX1801862 LWX1801840
LWX1801841 LWX1801856 LWX1801857 LWX1801839 LWX1801858 LWX1801845
LWX1801842 LWX1801843 LWX1801844 LWX1801863 LWX1801860 LWX1801865
LWX1801864 LWX1801871 LWX1801861 LWX1801859
DHThunderstorm Wind, Rockingham
- When
- September 1, 2:30 PM EST
- Where
- Rockingham County, 2.76 mi N of Rocky Bar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.390, -78.680
Three trees and power lines were blown down in the MaGaheysville and Elkton area.
Thunderstorm Wind, Clarke
- When
- September 1, 3:45 PM EST
- Where
- Clarke County, 2.14 mi SSW of Wadesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.220, -78.040
A tree was blown down on Longmarsh Road.
Thunderstorm Wind, Clarke
- When
- September 1, 3:50 PM EST
- Where
- Clarke County, 2.62 mi NW of Boyce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.130, -78.080
Tree limbs and wires were blown down on Pyletown Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 6, 20188 deaths · 8 events
- Lightning Strike in Florida, September 1, 20181 death · 1 event
- Rip Current in Alabama, September 1, 20181 death · 1 event
- Flash Flooding and Flooding in Iowa, September 1 to 3, 2018$1.6 million · 23 events
- Flash Flooding and Flooding in Iowa, September 1 to 2, 2018$702,000 · 2 in hail · 38 events
- Wildfire in Colorado, September 1 to 30, 2018$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, September 1 to 2, 2018$1.8 million · 2.5 in hail · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2018$605,000 · EF0 · 5 events
- Flooding in Wisconsin, September 1 to 30, 2018$154,000 · 17 events
- Flash Flooding and Flood in Nebraska, September 1 to 3, 2018$140,000 · 60 kt wind · 17 events
- Flash Flooding and Hail in Iowa, September 1, 2018$30,000 · 1 in hail · 36 events
- Flash Flooding and Damaging Winds in Virginia, September 1 to 2, 2018$41,000 · 70 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775284, 775285, 775286.